Hair loss after HRT and Partial Hysterectomy

Discussions about the diffuse thinning experienced by women, usually after menopause
Post Reply
Lisa711
Posts: 1
Joined: Sun Oct 28, 2012 11:46 am

Hair loss after HRT and Partial Hysterectomy

Post by Lisa711 » Wed Oct 31, 2012 4:01 pm

In February 2012 I was diagnosed with early menopause. My estrogen level was at 16, and FSH was close to 100. I was diagnosed as post-menopausal. I never had any symptoms other than 1 year of missed periods. Nothing else. It was lovely!! In May I had a partial hysterectomy (removed only uterus due to large cysts present). The doctor then put me on the Vivelle Dot patch, concerned that I am too young to go without estrogen (I'm 42). After starting the patch I began to experience mood swings, heart palpitations and weight gain....so I stopped wearing it at the end of June. The symptoms went away, but then my hair loss began. 100s of hairs a day, not slowing down.
I do not suffer from other post-menopausal symptoms other than the hair loss, so I'm not sure if it's my estrogen levels causing it. I don't know if it's caused by the putting on and taking off of the estrogen patch, or because of the surgery in May.

Any wisdom would be appreciated.

Thank you.

Tom Hagerty
Site Admin
Posts: 620
Joined: Mon Dec 06, 2010 9:21 am

Re: Hair loss after HRT and Partial Hysterectomy

Post by Tom Hagerty » Sat Nov 03, 2012 11:11 am

I have no wisdom to impart but Kevin McElwee might have some on his website keratin.com. Check out the Index Page on Effluviums. Click on "Effluviums - hormone associated effluviums" and "Effluviums - contraceptive pill induced effluviums." Kevin is an excellent writer with a deep knowledge of anything related to hair loss. Don't try to reach him on his discussion forum though. He is no longer associated with the site. It is now essentially a place where advertisements are posted.

Post Reply